Alert archive / Louisiana / Small Craft Advisories in 2011

Small Craft Advisory 101, NWS New Orleans, LA

April 14, 2011

NWS New Orleans, LA issued this small craft advisory at Apr 14, 2011, 9:24 PM CDT. It took effect at Apr 15, 2011, 6:00 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2011, 9:24 PM CDT (02:24 UTC)
In effect from
Apr 15, 2011, 6:00 AM CDT
Expired
Apr 15, 2011, 9:49 PM CDT
In force
16 hr
Issued by
NWS New Orleans, LA

The text

As transmitted, in the capitals the NWS used until 2016.

443 
WHUS74 KLIX 150224
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
924 PM CDT THU APR 14 2011

...WINDY CONDITIONS TO DEVELOP FRIDAY...

.A DEEPENING LOW OVER THE PLAINS WILL MOVE INTO THE MIDWEST
FRIDAY. THE PRESSURE DIFFERENCES WILL INCREASE OVER THE LOWER
MISSISSIPPI AND NORTH CENTRAL GULF OF MEXICO FRIDAY AND FRIDAY
NIGHT. AS A RESULT...WINDS AND SEAS WILL BE HAZARDOUS TO SMALL
CRAFT FRIDAY AND FRIDAY NIGHT.

GMZ530-532-534-536-538-550-552-570-572-151030-
/O.NEW.KLIX.SC.Y.0101.110415T1100Z-110415T2300Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
924 PM CDT THU APR 14 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CDT FRIDAY.

* WINDS: SOUTHEAST WINDS WILL INCREASE TO 20 KNOTS WITH FREQUENT
  HIGHER GUSTS.

* SEAS: 3 TO 5 FEET OUT 20 NAUTICAL MILES AND 4 TO 6 FEET 20 TO 60
  NAUTICAL MILES OUT. WAVES IN THE LAKES AND SOUNDS WILL RANGE
  FROM 3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ555-557-575-577-151030-
/O.NEW.KLIX.SC.Y.0101.110415T1100Z-110417T1100Z/
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
924 PM CDT THU APR 14 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 AM CDT
SUNDAY. 

* WINDS: SOUTHEAST WINDS WILL INCREASE TO 20 KNOTS WITH FREQUENT
  HIGHER GUSTS FRIDAY. WINDS OF 20 KNOTS WILL BECOME SOUTHWEST
  FRIDAY EVENING AND SHIFT NORTHWEST AT 20 KNOTS AFTER THE COLD FRONT
  PASSAGE FRIDAY NIGHT AFTER MIDNIGHT.

* SEAS: 3 TO 5 FEET OUT 20 NAUTICAL MILES AND 4 TO 6 FEET 20 TO 60
  NAUTICAL MILES OUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
082 
WHUS74 KLIX 150902
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
402 AM CDT FRI APR 15 2011

...WINDY CONDITIONS TO DEVELOP FRIDAY...

.A DEEPENING LOW PRESSURE SYSTEM OVER MISSOURI WILL MOVE INTO THE 
MIDWEST STATES LATER TODAY. THE PRESSURE DIFFERENCES WILL
INCREASE OVER THE LOWER MISSISSIPPI VALLEY AND NORTH CENTRAL GULF
OF MEXICO TODAY. AS A RESULT...WINDS AND SEAS WILL BE HAZARDOUS
TO SMALL CRAFT TODAY AND TONIGHT. 

GMZ530-532-534-536-538-550-552-570-572-151715-
/O.CON.KLIX.SC.Y.0101.110415T1100Z-110415T2300Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
402 AM CDT FRI APR 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

* WINDS: SOUTHEAST WINDS WILL INCREASE TO 20 KNOTS WITH FREQUENT
  HIGHER GUSTS TO 30 KNOTS. 

* SEAS: 3 TO 5 FEET OUT 20 NAUTICAL MILES AND 4 TO 6 FEET 20 TO 
  60 NAUTICAL MILES OUT. WAVES IN THE LAKES AND SOUNDS WILL 
  RANGE FROM 3 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ555-557-575-577-151715-
/O.CON.KLIX.SC.Y.0101.110415T1100Z-110417T1100Z/
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
402 AM CDT FRI APR 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT SUNDAY...

* WINDS: SOUTHEAST WINDS WILL INCREASE TO 20 KNOTS WITH FREQUENT 
  HIGHER GUSTS FRIDAY. WINDS OF 20 KNOTS WILL BECOME SOUTHWEST 
  FRIDAY EVENING AND SHIFT NORTHWEST AT 20 KNOTS AFTER THE COLD 
  FRONT PASSAGE FRIDAY NIGHT AFTER MIDNIGHT. 

* SEAS: 3 TO 5 FEET OUT 20 NAUTICAL MILES AND 4 TO 6 FEET 20 TO 
  60 NAUTICAL MILES OUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

24/RR
538 
WHUS74 KLIX 151503
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1003 AM CDT FRI APR 15 2011

...WINDY CONDITIONS EXPECTED TODAY...

.A DEEPENING LOW PRESSURE SYSTEM OVER MISSOURI WILL MOVE INTO THE
MIDWEST STATES LATER TODAY. THE PRESSURE DIFFERENCES WILL
INCREASE OVER THE LOWER MISSISSIPPI VALLEY AND NORTH CENTRAL GULF
OF MEXICO TODAY. AS A RESULT...WINDS AND SEAS WILL BE HAZARDOUS
TO SMALL CRAFT TODAY.

GMZ555-557-575-577-152300-
/O.EXT.KLIX.SC.Y.0101.000000T0000Z-110415T2300Z/
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
1003 AM CDT FRI APR 15 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CDT THIS
EVENING. 

* WINDS: SOUTHERLY WINDS AROUND 20 KNOTS WITH FREQUENT HIGHER
  GUSTS TO AROUND 30 KNOTS ARE EXPECTED THROUGH FRIDAY EVENING.

* SEAS: 3 TO 5 FEET OUT 20 NAUTICAL MILES AND 4 TO 6 FEET 20 TO 
  60 NAUTICAL MILES OUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ530-532-534-536-538-550-552-570-572-152300-
/O.CON.KLIX.SC.Y.0101.000000T0000Z-110415T2300Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
1003 AM CDT FRI APR 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING. 

* WINDS: SOUTHERLY WINDS TO AROUND 20 KNOTS WITH FREQUENT HIGHER
  GUSTS TO 30 KNOTS THROUGH FRIDAY EVENING.

* SEAS: 3 TO 5 FEET OUT 20 NAUTICAL MILES AND 4 TO 6 FEET 20 TO 
  60 NAUTICAL MILES OUT. WAVES IN THE LAKES AND SOUNDS WILL 
  RANGE FROM 3 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

32
826 
WHUS74 KLIX 152055
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
355 PM CDT FRI APR 15 2011

...WINDY CONDITIONS EXPECTED TODAY...

.A DEEPENING LOW PRESSURE SYSTEM OVER THE MIDWEST WILL CONTINUE TO
IMPACT THE COASTAL WATERS AND TIDAL LAKES THROUGH THIS EVENING. AS
A RESULT...WINDS AND SEAS WILL BE HAZARDOUS TO SMALL CRAFT THROUGH
THIS EVENING.

GMZ530-160500-
/O.UPG.KLIX.SC.Y.0101.000000T0000Z-110415T2300Z/
/O.NEW.KLIX.GL.W.0006.110415T2055Z-110416T0600Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
355 PM CDT FRI APR 15 2011

...GALE WARNING IN EFFECT UNTIL 1 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT SATURDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: SOUTHERLY WINDS TO AROUND 25 KNOTS WITH FREQUENT HIGHER 
  GUSTS TO 35 KNOTS THROUGH FRIDAY EVENING. 

* SEAS: WAVES FROM 3 TO 4 FEET PRODUCING VERY ROUGH BOATING
  CONDITIONS THROUGH FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ532-534-536-538-550-552-555-557-570-572-575-577-160500-
/O.EXT.KLIX.SC.Y.0101.000000T0000Z-110416T0600Z/
MISSISSIPPI SOUND-LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
355 PM CDT FRI APR 15 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT
SATURDAY. 

* WINDS: SOUTHERLY WINDS TO AROUND 20 KNOTS WITH FREQUENT HIGHER 
  GUSTS TO 30 KNOTS THROUGH FRIDAY EVENING. 

* SEAS: 3 TO 5 FEET OUT 20 NAUTICAL MILES AND 4 TO 6 FEET 20 TO 
  60 NAUTICAL MILES OUT. WAVES IN THE LAKES AND SOUNDS WILL 
  RANGE FROM 3 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

32
519 
WHUS74 KLIX 160249
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
949 PM CDT FRI APR 15 2011

...WINDS EASING OVER THE COASTAL WATERS...

.WINDS IN ADVANCE OF THE COLD FRONT HAVE EASED INTO THE 15 TO 20
KNOT RANGE ACROSS MOST AREAS. SMALL CRAFT SHOULD CONTINUE TO
EXERCISE CAUTION ACROSS MOST WATERS FOR THE REMAINDER OF THE
NIGHT. 

GMZ530-160400-
/O.CAN.KLIX.GL.W.0006.000000T0000Z-110416T0600Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
949 PM CDT FRI APR 15 2011

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE
GALE WARNING. 

WINDS SHOULD GENERALLY REMAIN AROUND 15 KNOTS THROUGH EARLY
MORNING...AND EASE TO AROUND 10 KNOTS BEFORE SUNRISE. 

$$

GMZ532-534-536-538-550-552-555-557-570-572-575-577-160400-
/O.CAN.KLIX.SC.Y.0101.000000T0000Z-110416T0600Z/
MISSISSIPPI SOUND-LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
949 PM CDT FRI APR 15 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS HAVE EASED INTO THE 15 TO 20 KNOT RANGE ACROSS THE COASTAL
WATERS. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION FOR THE
REMAINDER OF THE NIGHT. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 3:31 PM CDT, 5 hours 53 minutes earlier.

Area forecast discussion, Apr 14, 3:31 PM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
331 PM CDT THU APR 14 2011

.SHORT TERM...

A SIGNIFICANT SEVERE WEATHER EVENT LOOKS TO BE SHAPING UP FOR
PORTIONS OF THE FORECAST AREA TOMORROW. ALL OF THE SHORT TERM
MODELS ARE IN VERY AGREEMENT ON THE DEVELOPMENT OF A FAVORABLE
THERMODYNAMIC AND DYNAMIC ENVIRONMENT FOR SEVERE THUNDERSTORMS
HEADING INTO TOMORROW. OVERALL...THE ENVIRONMENT WILL BE HIGHLY
SHEARED AND HIGHLY UNSTABLE. ALL CONVECTIVE MODES WILL BE
SUPPORTED...BUT THE PREDOMINANT FEATURES WILL BE MORE LINEAR IN
NATURE. AFTER REVIEWING MODEL SOUNDINGS AT VARIOUS LOCATIONS...IT
APPEARS THE HIGHEST THREAT FOR SEVERE WEATHER WILL BE TO THE NORTH
OF THE INTERSTATE 10 CORRIDOR...WITH THE HIGHEST RISK OVER
SOUTHWEST MISSISSIPPI AND THE FLORIDA PARISHES.

HODOGRAPHS SHOW SOME DIRECTIONAL SHEAR IN THE LOWEST 1-2
KM...WITH STRONG SPEED SHEAR NOTED ABOVE 2 KM. OVERALL 0-6KM SHEAR IS
OVER 40 KNOTS AND CAPE VALUES ARE EXPECTED TO BE OVER 2000
J/KG...WHICH WOULD SUPPORT THE DEVELOPMENT OF DEEP CONVECTION IN
THE REGION. THE STRONGEST SHEAR IS OVER NORTHERN AREAS WITH WEAKER
SHEAR NOTED OVER THE SOUTHSHORE AND BATON ROUGE AREAS.
ADDITIONALLY...THE SOUNDINGS HAVE A CLASSIC HOUR-GLASS SHAPE WHICH
SUPPORTS THE DEVELOPMENT OF STRONG DAMAGING WINDS. A STRONG 50+
KNOT JET STREAK EXTENDING DOWN TO AROUND 700MB COMBINED WITH DRY
AIR IN THE MID-LEVELS WILL SUPPORT THE DEVELOPMENT OF STRONG BOW
ECHOES TOMORROW AFTERNOON...AS THE STRONGER WINDS ALOFT ARE
TRANSPORTED DOWN TO THE SURFACE. DECENT LAPSE RATES AND CAPE
VALUES IN THE HAIL FORMATION ZONE BETWEEN -10 TO -30C WILL ALSO
SUPPORT THE DEVELOPMENT OF SOME LARGER HAIL. THE TORNADO THREAT
WILL BE LOWEST OF ALL...MAINLY DUE TO DOWNDRAFT DOMINATED SYSTEMS
TAKING HOLD...BUT A FEW TORNADOES COULD DEVELOP IN STORMS AHEAD OF
THE MAIN SQUALL LINE...DUE TO VERY LOW LCL LEVELS AND DECENT 0-3KM
DIRECTIONAL SHEAR OVER OUR NORTHEASTERN CWA.

THE MODELS ARE ALSO IN GOOD AGREEMENT ON THE TIMING OF THIS
POTENTIAL SEVERE WEATHER EVENT. EXPECT INITIAL CONVECTION TO
DEVELOP IN THE LATE MORNING HOURS OVER OUR NORTHWESTERN
ZONES...SPECIFICALLY NEAR THE BATON ROUGE METRO AREA. CONVECTION
SHOULD THEN PULL TO THE EAST THROUGH THE AFTERNOON HOURS...WITH
THE STRONGEST STORMS EXPECTED OVER THE MISSISSIPPI COAST BY THE
EARLY EVENING HOURS.

THE COLD FRONT AND SEVERE WEATHER ASSOCIATED WITH THE STRONG
OCCLUDED LOW PRESSURE SYSTEM OVER THE MIDWEST WILL FINALLY CLEAR
THE FORECAST AREA LATE TOMORROW NIGHT AS CONVECTION CLEARS THE
COASTAL WATERS. AS THE MAIN UPPER LEVEL TROUGH AXIS ALSO PULLS TO
THE EAST...A MORE ZONAL FLOW PATTERN WILL SET UP IN THE UPPER
LEVELS ACROSS THE AREA. IN THE LOW TO MID LEVELS...STRONG RIDGING
WILL TAKE HOLD. EXPECT SOME COLD AIR ADVECTION BEHIND THE
FRONT...WITH READINGS FALLING BACK TO NEAR NORMAL FOR SATURDAY AND
SUNDAY. HOWEVER...CLEAR SKIES AND LIGHT WINDS COULD LEAD TO SOME
BELOW NORMAL OVERNIGHT LOWS SATURDAY NIGHT INTO SUNDAY MORNING.

.LONG TERM...

HEADING INTO NEXT WEEK...A MUCH MORE BENIGN WEATHER PATTERN LOOKS
TO TAKE HOLD OF THE REGION. THE LOW LEVELS WILL BE DOMINATED BY
RIDGING SET UP TO THE EAST OF THE AREA. AS A RESULT...A PERSISTENT
ONSHORE FLOW WILL BE THE RULE FROM SUNDAY NIGHT THROUGH THE MIDDLE
OF THE WEEK. THIS ONSHORE FLOW WILL ALLOW FOR INCREASED HUMIDITY
BY MID-WEEK AND A RETURN TO ABOVE NORMAL TEMPERATURES. OVERALL...A
MORE LATE SPRING FEEL TO THE AIR IS EXPECTED. IN THE UPPER
LEVELS...A SERIES OF WEAK SHORT WAVE TROUGHS WILL SWING FROM THE
FOUR CORNERS INTO THE MIDWEST. THESE SHALLOW SYSTEMS SHOULD
TRANSLATE INTO THE MID-LEVELS...BUT DO NOT EXPECT A SURFACE
REFLECTION WITH THIS FEATURES TO IMPACT THE REGION. GIVEN THE LACK
OF LOW LEVEL FORCING...DO NOT EXPECT MUCH AS THESE SYSTEMS PASS
THROUGH. THERE MAY BE JUST ENOUGH FORCING ALOFT TO SPARK ISOLATED
CONVECTION LATE MONDAY INTO MONDAY NIGHT. HAVE KEPT LOW POPS IN TO
REFLECT THIS...BUT ANY CONVECTION WILL REMAIN VERY WEAK. ANOTHER
SIMILAR SYSTEM WILL PASS THROUGH ON WEDNESDAY WITH SIMILAR
EFFECTS.

&&

.AVIATION...
AREAS WITH CIGS 025-030 WILL CONTINUE LATE THIS AFTERNOON...THEN
MORE WIDESPREAD MVFR CATEGORY CIGS ARE EXPECTED TO DEVELOP AND THESE
CLOUD DECKS SHOULD LOWER TO IFR CATEGORY 06-09Z. WINDS WILL REMAIN
UP NEAR 10 KNOTS ALL NIGHT TONIGHT OR SLIGHTLY HIGHER WITH
OCCASIONAL GUSTS 15-20 KNOTS...SO THIS WILL PREVENT ANY SUBSTANTIAL
VSBY RESTRICTIONS. THE AREA IS IN A SLIGHT RISK OF SEVERE
THUNDERSTORMS ON FRIDAY. THE RISK COULD START FROM NEAR KBTR TO KMCB
DURING THE LATE MORNING...SO HAVE INCLUDED PROB30 FOR STRONG TSRA.
CHANCE OF STRONG TO SEVERE TSRA FOR THE REMAINDER OF TAFS WILL BE
MAINLY AFTER 18Z...SO WILL ADD MENTION OF TSRA WITH THE 00Z TAF
PACKAGE. 22/TD

&&

.MARINE...

GRADIENT FLOW WILL CONTINUE TO INCREASE THROUGH THE EVENING HOURS
ACROSS ALL OF THE MARINE ZONES. EXPECT SMALL CRAFT EXERCISE
CAUTION CONDITIONS WITH WINDS OF 15 TO 20 KNOTS AND INCREASINGLY
ROUGH SEAS TO DEVELOP OVER THE MARINE ZONES TONIGHT AND REMAIN IN
PLACE THROUGH SATURDAY MORNING AS A STRONG LOW PRESSURE SYSTEM
MOVES THROUGH THE MIDWEST AND A COLD FRONT PUSHES THROUGH THE
FORECAST AREA. WINDS WILL BE OUT OF THE SOUTH THROUGH TOMORROW
EVENING...BUT WILL SHIFT TO THE WEST AND NORTHWEST TOMORROW NIGHT.
WINDS WILL DROP BACK TO AROUND 10 KNOTS SATURDAY AFTERNOON INTO
SATURDAY NIGHT AS HIGH PRESSURE BECOMES CENTERED OVER THE GULF
SOUTH. THESE LIGHTER WINDS AND CALMER SEAS CAN BE EXPECTED TO
CONTINUE INTO SUNDAY. HEADING INTO SUNDAY NIGHT AND MONDAY...WINDS
WILL ONCE AGAIN TURN BACK TO A SOUTHEASTERLY COMPONENT. AS ANOTHER
SYSTEM MOVES INTO THE PLAINS STATES ON MONDAY...WINDS WILL ONCE
AGAIN INCREASE TO AROUND 15 KNOTS. THE PRESSURE GRADIENT BETWEEN
THE RIDGE OVER THE EASTERN GULF AND THE STORM SYSTEM IN THE PLAINS
AND MIDWEST WILL CONTINUE TO INCREASE INTO TUESDAY...WITH A RETURN
TO EXERCISE CAUTION CONDITIONS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  67  83  52  75 /  20  60  20   0
BTR  68  85  53  77 /  20  40  10   0
ASD  68  81  59  77 /  20  50  20   0
MSY  70  84  57  78 /  20  40  20   0
GPT  68  79  61  78 /  20  50  30   0
PQL  65  79  61  78 /  20  50  50  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

32
Hazardous weather outlook, Apr 14, 6:08 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
608 PM CDT THU APR 14 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-152315-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
608 PM CDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION ON THE TIDAL LAKES AND ALL
COASTAL WATERS TONIGHT. SOUTHERLY WINDS OF 15 TO 20 KNOTS ARE
EXPECTED IN ADVANCE OF A COLD FRONT THAT WILL MOVE ACROSS THE
COASTAL WATERS DURING THE DAY ON FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY IN ADVANCE
OF A COLD FRONT THAT WILL MOVE THROUGH THE REGION LATE IN THE
DAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
ENTIRE AREA FRIDAY...WITH THE GREATEST RISK ACROSS MUCH OF SOUTH
MISSISSIPPI AND THE NORTHSHORE OF LAKE PONTCHARTRAIN. THE MAIN
SEVERE WEATHER RISK WILL BE DURING THE DAYTIME HOURS FROM
SOUTHWEST MISSISSIPPI INTO SOUTHEAST LOUISIANA...AND IN THE LATE
AFTERNOON AND EVENING ACROSS SOUTHEAST MISSISSIPPI.

STRONG...POSSIBLY DAMAGING WINDS...LARGE HAIL...AND TORNADOES ARE
POSSIBLE ALONG WITH CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL.

STRONG SOUTHERLY WINDS IN ADVANCE OF THE COLD FRONT MAY CREATE
HAZARDOUS CONDITIONS FOR SMALL CRAFT FRIDAY ACROSS THE TIDAL LAKES
AND COASTAL WATERS.

HAZARDOUS WEATHER IS NOT EXPECTED SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT OFFICIALS MAY BECOME NECESSARY FRIDAY.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 2:54 PM CDTTornado WarningLIXPointe Coupee, West Feliciana36 min
Apr 15, 3:26 PM CDTTornado WarningLIXEast Feliciana, West Feliciana34 min
Apr 15, 3:45 PM CDTTornado WarningLIXEast Feliciana, Saint Helena30 min
Apr 15, 3:52 PM CDTWind AdvisoryLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 5 more6 hr
Apr 15, 3:55 PM CDTGale WarningLIX6 hr
Apr 15, 4:08 PM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston, West Baton Rouge67 min
Apr 15, 4:12 PM CDTSevere Thunderstorm WarningLIXEast Feliciana, Saint Helena, Tangipahoa33 min
Apr 15, 4:56 PM CDTTornado WarningLIXTangipahoa, Washington34 min
Apr 15, 5:01 PM CDTTornado WarningLIXAscension, East Baton Rouge, Iberville, Livingston, Tangipahoa29 min
Apr 15, 5:22 PM CDTTornado WarningLIXWashington23 min
Apr 15, 5:42 PM CDTSevere Thunderstorm WarningLIXWashington48 min
Apr 15, 2:56 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson64 min
Apr 15, 3:18 PM CDTTornado WarningLIXAmite, Wilkinson27 min
Apr 15, 3:41 PM CDTTornado WarningLIXAmite, Pike34 min
Apr 15, 4:09 PM CDTTornado WarningLIXPike, Walthall36 min
Apr 15, 6:16 PM CDTTornado WarningLIXPearl River29 min

Nearby

Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.